MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG; VENTRICULAR (ASSIST) BYPASS
Model Number 104232
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the battery was wet due to leakage from the shower bag.When the battery was attempted to be charged, a red lamp would about about once a week.The shower bag and battery were exchanged.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Section e1: customer site was (b)(6).Manufacturer's investigation conclusion: the reported event of leakage from the shower bag was unable to be confirmed.The root cause of the reported event could not be conclusively determined through this investigation.The heartmate gogear shower bag (lot number 10220344) returned in unremarkable physical condition.The bag was mounted in the sink and water was poured onto it for an extended period of time to assess leakage to the internal compartments.The bag was then opened and inspected for signs of ingress, but none was found.The patient remains ongoing with heartmate system support with no further issues reported at this time.The relevant sections of the device history records for lot number 10220344 were reviewed and showed no deviations from manufacturing or quality assurance specifications.Heartmate 3 lvas ifu and the heartmate 3 patient handbook are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 6 of the ifu, ¿patient care and management¿, and section 4 of the patient handbook, ¿living with the heartmate 3¿, provide instructions and images for how to properly put on, use, and take off the shower bag.This section provides instructions to ensure all components within the bag are protected from exposure to water.This section also instructs the user to not submerge the shower bag in water.Section 8 of the ifu, ¿equipment storage and care¿, and section 6 of the patient handbook, ¿equipment maintenance¿, instruct the user to periodically inspect the wear and carry accessories for damage.These sections further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ no further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
There was no indication that the bag was in inappropriate use at the time, and no damage to the shower bag was found.
 
Additional Manufacturer Narrative

Brand Name
THORATEC® HEARTMATE® GOGEAR®, SHOWER BAG
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23395921
Report Number2916596-2025-06876
Device Sequence Number10034512
Product Code DSQ
UDI-Device Identifier00813024011149
UDI-Public(01)00813024011149(10)10220344(11)240309
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104232
Device Catalogue Number104232
Device Lot Number10220344
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer10/28/2025
12/16/2025
Initial Report FDA Received Date10/27/2025
Supplement Report FDA Received Date11/11/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age18 YR
Patient SexMale
Patient Weight38 KG